Lactic Acidosis Following Convulsions

Acta Anaesthesiol Scand. 2003 May;47(5):616-8. doi: 10.1034/j.1399-6576.2003.00115.x.

Abstract

Lactic acidosis is a common cause of metabolic acidosis and is usually connected with high mortality. However, changes in the level of lactate and pH can also be seen after generalized epileptic attacks, due to local muscle hypoxia during the seizures. Although these changes can be quite marked, the condition is self-limiting and usually does not call for any specific treatment. We report five cases of lactic acidosis following convulsions from our centre.

Publication types

  • Case Reports

MeSH terms

  • Acidosis, Lactic / blood
  • Acidosis, Lactic / etiology*
  • Adult
  • Aged
  • Electroencephalography
  • Epilepsy / blood
  • Epilepsy / complications
  • Female
  • Humans
  • Hydrogen-Ion Concentration
  • Lactates / blood
  • Male
  • Middle Aged
  • Seizures / blood
  • Seizures / complications*

Substances

  • Lactates